Alert archive / Michigan / Gale Warnings in 2012

Gale Warning 33, NWS Grand Rapids, MI

November 22, 2012

NWS Grand Rapids, MI issued this gale warning at Nov 22, 2012, 3:55 AM EST. It took effect at Nov 22, 2012, 4:00 PM EST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2012, 3:55 AM EST (08:55 UTC)
In effect from
Nov 22, 2012, 4:00 PM EST
Expired
Nov 23, 2012, 10:00 PM EST
In force
30 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WHUS73 KGRR 220855
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 AM EST THU NOV 22 2012

LMZ844>849-221700-
/O.EXT.KGRR.SC.Y.0086.000000T0000Z-121123T0300Z/
/O.NEW.KGRR.GL.W.0033.121123T0300Z-121124T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
355 AM EST THU NOV 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST
FRIDAY. 

* WINDS...SOUTH INCREASING TO 30 KNOTS TODAY...THEN 35 KNOT GALES
  TONIGHT.

* WAVES...BUILDING TO 5 TO 8 FEET TODAY. HIGHEST WAVES THROUGH
  THURSDAY WILL BE NORTH OF WHITEHALL. WAVES BUILDING TO 7 TO 11
  FEET FRIDAY WITH HIGHEST WAVES SOUTH OF WHITEHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NJJ
7 follow-up statements
273 
WHUS73 KGRR 221555
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1055 AM EST THU NOV 22 2012

LMZ844>849-230000-
/O.EXT.KGRR.SC.Y.0086.000000T0000Z-121122T2100Z/
/O.EXT.KGRR.GL.W.0033.121122T2100Z-121124T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1055 AM EST THU NOV 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM
EST FRIDAY...

* WINDS...SOUTH INCREASING TO 30 KNOTS BY EARLY AFTERNOON THEN TO
  35 KNOT GALES LATE THIS AFTERNOON. WEST GALES TO 40 KNOTS
  TONIGHT BECOMING NORTHWEST GALES TO 40 KNOTS BY MIDDAY FRIDAY.

* WAVES...BUILDING TO 5 TO 8 FEET THIS AFTERNOON. HIGHEST WAVES
  THROUGH THIS EVENING WILL BE NORTH OF WHITEHALL. WAVES BUILDING
  TO 7 TO 11 FEET FRIDAY WITH HIGHEST WAVES SOUTH OF WHITEHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
294 
WHUS73 KGRR 222009
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
309 PM EST THU NOV 22 2012

LMZ844>849-230415-
/O.CON.KGRR.SC.Y.0086.000000T0000Z-121122T2100Z/
/O.CON.KGRR.GL.W.0033.121122T2100Z-121124T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
309 PM EST THU NOV 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY...

* WINDS...SOUTH TO 30 KNOTS INCREASING TO 35 KNOT GALES LATE THIS
  AFTERNOON. WEST GALES TO 40 KNOTS TONIGHT BECOMING NORTHWEST
  GALES TO 40 KNOTS BY MIDDAY FRIDAY.

* WAVES...BUILDING TO 5 TO 8 FEET THIS AFTERNOON. HIGHEST WAVES 
  THROUGH THIS EVENING WILL BE NORTH OF WHITEHALL. WAVES 
  BUILDING TO 7 TO 11 FEET FRIDAY WITH HIGHEST WAVES SOUTH OF 
  WHITEHALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WDM
935 
WHUS73 KGRR 222106
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
406 PM EST THU NOV 22 2012

LMZ844>849-230515-
/O.EXP.KGRR.SC.Y.0086.000000T0000Z-121122T2100Z/
/O.CON.KGRR.GL.W.0033.000000T0000Z-121124T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
406 PM EST THU NOV 22 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...GALES TO 35 KNOT EARLY THIS EVENING WILL BECOME WEST
  GALES TO 40 KNOTS OVERNIGHT. FRIDAY WILL SEE NORTHWEST GALES TO
  40 KNOTS, 

* WAVES...OF 5 TO 8 FEET THIS EVENING.. HIGHEST WAVES THROUGH
  THIS EVENING WILL BE NORTH OF WHITEHALL. WAVES BUILDING TO 7 TO
  11 FEET FRIDAY WITH HIGHEST WAVES SOUTH OF WHITEHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
341 
WHUS73 KGRR 230252
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
952 PM EST THU NOV 22 2012

LMZ844>849-231100-
/O.CON.KGRR.GL.W.0033.000000T0000Z-121124T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
952 PM EST THU NOV 22 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY...

* WINDS...SOUTHWEST GALES TO 35 KNOTS BECOMING WEST GALES TO 40
  KNOTS OVERNIGHT AND NORTHWEST FRIDAY.

* WAVES...BUILDING TO 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
173 
WHUS73 KGRR 230826
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
326 AM EST FRI NOV 23 2012

LMZ844>849-231630-
/O.CON.KGRR.GL.W.0033.000000T0000Z-121124T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
326 AM EST FRI NOV 23 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...NORTHWEST GALES TO 40 KNOTS. 

* WAVES...BUILDING TO 8 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
539 
WHUS73 KGRR 232054
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
353 PM EST FRI NOV 23 2012

LMZ844>849-240300-
/O.CON.KGRR.GL.W.0033.000000T0000Z-121124T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
353 PM EST FRI NOV 23 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...NORTHWEST GALES TO 35 KNOTS SUBSIDING TO 30 KNOTS BEFORE
  MIDNIGHT.

* WAVES...GENERALLY 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

TJT
103 
WHUS73 KGRR 240302
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1002 PM EST FRI NOV 23 2012

LMZ844>849-241115-
/O.EXP.KGRR.GL.W.0033.000000T0000Z-121124T0300Z/
/O.NEW.KGRR.SC.Y.0087.121124T0302Z-121124T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1002 PM EST FRI NOV 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST SATURDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST SATURDAY. 

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...GENERALLY 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 22, 3:41 AM EST, 14 minutes earlier.

Area forecast discussion, Nov 22, 3:41 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
341 AM EST THU NOV 22 2012

.SYNOPSIS...
ISSUED AT 341 AM EST THU NOV 22 2012

A WINDY AND WARM THANKSGIVING DAY IS ON TAP FOR LOWER MICHIGAN.
TEMPERATURES WILL WARM INTO THE LOWER 60S AS GUSTY SOUTHERLY WINDS
BRING THE WARM AIR UP INTO MICHIGAN. THE WARMER AIR WILL BE SHORT
LIVED HOWEVER AS A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE
TONIGHT. RAIN SHOWERS AND EVEN A SLIGHT CHANCE OF A RUMBLE OF
THUNDER WILL BE POSSIBLE.

THE COLDER AIR WILL FILTER INTO THE AREA DURING THE DAY ON FRIDAY.
TEMPERATURES WILL FALL THROUGH THE DAY INTO THE 30S. RAIN SHOWERS
WILL CHANGE OVER TO SNOW SHOWERS. SOME LIGHT ACCUMULATIONS WILL BE
POSSIBLE FOR THE LAKESHORE COMMUNITIES.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 341 AM EST THU NOV 22 2012

MAIN CHALLENGES IN THE SHORT TERM PORTION OF THE FCST REVOLVE AROUND
RAIN CHANCES TONIGHT...AND LAKE EFFECT TRENDS FRI THROUGH SAT. THE
ONLY REAL CHANGE TO THE FCST WAS TO SLIP A SLIGHT CHC MENTION OF
THUNDER IN THE FCST FOR LATE THIS AFTERNOON AND EVENING.

MANY OBSERVATIONS THIS MORNING ARE TRYING TO DROP THE VISIBILITIES
IN FOG. SITES ARE DOWN TO BETWEEN 1-4SM. THEY HAVE STABILIZED AS IT
APPEARS THE WINDS ALOFT...AND RESIDUAL BREEZE AT THE SURFACE ARE
KEEPING CONDITIONS FROM DROPPING TOO MUCH. WE DO NOT EXPECT TO HAVE
TO ISSUE ANY FOG HEADLINES THIS MORNING.

THE FIRST 2/3RDS OF THE DAY TODAY LOOKS QUITE NICE. WE SHOULD SEE A
GOOD DEAL OF SUNSHINE INTO THE FIRST PORTION OF THE AFTERNOON WITH
ONLY SOME HIGH CLOUDS MOVING THROUGH. IT WILL BE BREEZY WITH WIND
GUSTS APPROACHING 30 MPH IF NOT ECLIPSING IT AT TIMES. WE WILL SEE
THE MOISTURE TRANSPORT PICK UP SIGNIFICANTLY BETWEEN 18Z AND 00Z
TONIGHT AS THE LOW LEVEL JET AXIS MOVES OVERHEAD. WE SHOULD SEE THE
MOSTLY SUNNY SKIES TURN MOSTLY CLOUDY PRETTY QUICK LATER THIS
AFTERNOON. DEEP ENOUGH MOISTURE IS FOUND ACROSS THE WRN COUNTIES
WHERE ANY RAIN THAT FORMS COULD REACH THE GROUND BY 00Z.

THE BEST THREAT OF RAIN WILL COME BETWEEN 00Z AND 09Z TONIGHT...AND
ACROSS THE SE 2/3RDS OF THE CWFA. THIS IS WHERE THE DEEPEST MOISTURE
COMES TOGETHER DUE TO THE WAY THE UPPER MOISTURE ADVECTS INTO THE
AREA AHEAD OF THE WAVE. AS MENTIONED ABOVE...WE HAVE ADDED THUNDER
TO THE FCST. MODELS ARE INDICATING A LITTLE MORE ELEVATED
INSTABILITY PRESENT THAN 24 HOURS AGO. SEVERE THREAT SHOULD REMAIN
RATHER LOW DUE TO THE GENERAL NATURE OF THE ELEVATED INSTABILITY.
THE STRONG LOW LEVEL JET IS SOME CAUSE FOR CONCERN AS IT WOULDN/T
TAKE MUCH TO MIX IT DOWN. HOWEVER...ONCE AGAIN THE ELEVATED NATURE
OF THE INSTABILITY SHOULD LIMIT THE SEVERE POTENTIAL.

WE WILL SEE THE DRY SLOT TRAVERSE THE AREA BETWEEN 09Z AND 15Z FRI.
AFTER 15Z...WE SEE THE WRAP AROUND MOISTURE ROTATE BACK IN ACROSS
THE AREA. H850 TEMPS DROP PRETTY QUICK AT THIS TIME TO EVENTUALLY
AROUND -10C. WE EXPECT THAT THE WRAP AROUND MOISTURE WILL START OUT
AS SOME RAIN AND/OR SNOW SHOWERS THAT WILL TRANSITION TO ALL SNOW
SHOWERS PRETTY QUICKLY.

A FEW SCATTERED SYNOPTIC SNOW SHOWERS WILL REMAIN POSSIBLE. THE
FOCUS WILL TURN ON LAKE EFFECT BY LATE FRI AFTERNOON. DELTA T/S WILL
BE APPROACHING 20C. WE WILL HAVE CYCLONIC FLOW ALOFT. MOISTURE WILL
BE SOMEWHAT LIMITED...WITH INVERSION HEIGHTS AROUND 7-8K FT. THE
BEST LIFT IS BELOW THE DGZ SO WE DO NOT EXPECT SIGNIFICANT SNOW
RATES. THE FLOW WILL TRANSITION FROM WNW TO PURE NW BY 00Z SAT. THIS
WILL LAST INTO THE FIRST HALF OF SAT. WE ARE EXPECTING THAT A COUPLE
OF LOCATIONS MAY SEE AN INCH OR TWO FROM LATE FRI INTO MIDDAY SAT.

THE UPPER LOW WILL LIFT OUT OF THE AREA SAT AFTERNOON. THE UPPER
FLOW BECOMES ANTI-CYCLONIC BY 18Z...LIMITING THE MOISTURE DEPTH
QUITE A BIT. WE SHOULD SEE SNOW SHOWERS DIMINISH BY SAT
AFTERNOON...AND ANYTHING LEFT SPREADING INLAND ONCE AGAIN WITH THE
WRLY WIND SETTING UP WITH THE SFC HIGH MOVING THOUGH.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 341 AM EST THU NOV 22 2012

MODEL DISCREPANCIES CONTINUE IN THE LONG TERM PERIOD...ESPECIALLY IN
REGARD TO WHAT WOULD BE THE MOST SIGNIFICANT PRECIPITATION POTENTIAL
DURING THE PERIOD...THE SYSTEM FOR NEXT TUESDAY.

FIRST THOUGH A WEAK SYSTEM WILL PROGRESS EAST ACROSS THE NORTHERN
GREAT LAKES SATURDAY NIGHT INTO SUNDAY. COULD BE A LITTLE LIGHT SNOW
ACROSS CENTRAL LOWER...BUT NOT EXPECTING MUCH.

FOCUS THEN SHIFTS TO A POTENTIAL SYSTEM FOR TUESDAY INTO TUESDAY
NIGHT. THE GFS HAS A STRONGER MORE NORTHERN TRACK...WHILE THE ECMWF
WOULD BE WELL SOUTH AND WEAKER. AT THIS POINT CONFIDENCE IS NOT HIGH
IN WHICH SOLUTION IS MOST LIKELY TO VERIFY. GIVEN THE TYPICALLY
BETTER TRACK RECORD OF THE ECMWF IN THE 4-7 DAY PERIOD WOULD LEAN
TOWARD THE DRIER SOLUTION. THE GFS WOULD YIELD ACCUMULATING SNOW
ACROSS THE FORECAST AREA. CHANCE POPS IN THE FORECAST AT THIS POINT.

INTO WEDNESDAY THE ECMWF BRINGS A SHORTWAVE THROUGH ACCOMPANIED BY
SOME LIGHT SNOW AND LAKE ENHANCEMENT. MODEL DISCREPANCIES CONTINUE
INTO THIS TIME FRAME WITH THE GFS INDICATING DRY WX.

SUFFICE IT TO SAY AN OVERALL LOW CONFIDENCE FORECAST IN THE LONG
TERM. TEMPERATURES LOOK TO BE BELOW NORMAL THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1210 AM EST THU NOV 22 2012

DESPITE WINDS OF 5 TO 10 KTS AT THE SFC AND 20 TO 30 KTS JUST
ABOVE THE SFC... VISIBILITIES IN FOG HAVE RECENTLY LOWERED INTO
THE IFR CATEGORY. MOST PLACES WERE REPORTING 1 TO 3 MILE VSBYS AT
MIDNIGHT.

GIVEN THE RELATIVELY STRONG WINDS AS COMPARED TO LAST NIGHT...
BELIEVE THAT THE FORMATION OF WIDESPREAD LOW STRATUS DECK IS A
HIGHER THREAT THAN DENSE FOG. FOR THE 06Z TAFS WILL FCST 300 FT
CIGS DEVELOPING BY 09Z WITH VSBYS MOSTLY JUST UNDER ONE MILE. THE
EXCEPTION MAY BE AT JXN WHERE THE WINDS ARE A BIT LIGHTER AND
VSBYS COULD GO LOWER.

THE SHALLOW STRATUS DECK AND FOG SHOULD MIX OUT BY NOON THURSDAY.
THE MAIN STORY FOR THANKSGIVING DAY WILL BE THE WINDS. SOUTH SFC
WINDS ARE EXPECTED TO GUST TO 25 TO 30 KNOTS BY MID MORNING. SOME
RAIN SHOWERS MAY ARRIVE AFTER 22Z AS THE FRONT APPROACHES... BUT
ATTM CONDITIONS ARE EXPECTED REMAIN VFR.

&&

.MARINE...
ISSUED AT 341 AM EST THU NOV 22 2012

THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH THE MID
EVENING HOURS TONIGHT. WE WILL BE ISSUING A GALE WARNING WITH THIS
FORECAST PACKAGE FOR THE MID EVENING HOURS TONIGHT THROUGH MID
FRIDAY EVENING. IT LOOKS LIKE WE SHOULD REMAIN JUST BELOW GALES
DURING THE DAY TODAY. THE THING THAT MAKES GALES LOOK MORE LIKELY IS
THE COLDER AIR COMING IN FOR TONIGHT AND ON FRIDAY.

&&

.HYDROLOGY...
ISSUED AT 341 AM EST THU NOV 22 2012

WE CONTINUE TO EXPECT NO HYDROLOGY ISSUES THROUGH THIS FCST PERIOD.
WE ARE EXPECTING A QUICK SHOT OF RAINFALL WITH THE FRONT VERY LATE
TODAY AND MORE SO TONIGHT. RAINFALL AMOUNTS SHOULD RANGE FROM A
TENTH OR TWO UP NORTH...UP TO AS MUCH AS HALF AN INCH. RIVER AND
STREAM LEVELS CONTINUE TO FLOW BELOW AVERAGE. SOME LAKE EFFECT SNOW
SHOWERS WILL BE AROUND FRIDAY...BUT THIS SHOULD NOT HAVE A LOT OF
WATER CONTENT IN IT. MINIMAL RISES CAN BE EXPECTED.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
LMZ844>849.

     GALE WARNING FROM 10 PM THIS EVENING TO 10 PM EST FRIDAY FOR
     LMZ844>849.

&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...DUKE
AVIATION...MEADE
HYDROLOGY...NJJ
MARINE...NJJ
Hazardous weather outlook, Nov 21, 7:00 PM EST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
700 PM EST WED NOV 21 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-221045-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
700 PM EST WED NOV 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LAKE EFFECT SNOW SHOWERS ARE EXPECTED FRIDAY AFTERNOON THROUGH
SATURDAY MORNING. SOME LIGHT ACCUMULATIONS ARE POSSIBLE FRIDAY
NIGHT ACROSS CENTRAL LOWER MICHIGAN AND FOR AREAS WEST OF U.S.
HIGHWAY 131. ANY ACCUMULATION SHOULD BE ON THE ORDER OF AN INCH OR
LESS.

A LOW PRESSURE SYSTEM LIFTING NORTHEAST ACROSS THE GREAT LAKES
REGION MAY BRING SOME WINTRY PRECIPITATION TO THE AREA NEXT
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-221045-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
700 PM EST WED NOV 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SOUTHERLY WINDS WILL BE ON THE INCREASE TONIGHT. CONDITIONS WILL
BECOME HAZARDOUS TO SMALLER CRAFT AS WINDS RAMP UP TO 20 TO 30 KNOTS
BUILDING WAVES TO 3 TO 6 FEET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALLER CRAFT
THANKSGIVING DAY INTO FRIDAY. A FRONT WILL CROSS THE LAKE THURSDAY
NIGHT SHIFTING THE WINDS TO THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE OSTUNO MEADE

Nearby

Gale Warnings in Michigan, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.